Czechoslovak Mathematical Journal, first online, pp. 1-14


On discrete mean values of Dirichlet $L$-functions

Ertan Elma

Received May 12, 2020.   Published online February 2, 2021.

Abstract:  Let $\chi$ be a nonprincipal Dirichlet character modulo a prime number $p\geq 3$ and let $\mathfrak a_\chi:= \tfrac12 (1-\chi(-1))$. Define the mean value $\mathcal{M}_p(-s,\chi) :=\frac2{p-1} \sum\Sb\psi\pmod p \\ \psi(-1)=-1 \endSb L(1,\psi)L(-s,\chi\bar{\psi})$ $(\sigma:=\Re s > 0).$ We give an identity for $\mathcal{M}_p(-s,\chi)$ which, in particular, shows that $\mathcal{M}_p(-s,\chi)= L(1-s,\chi)+\mathfrak a_\chi2p^s L(1,\chi)\zeta(-s) +o(1)$ $(p\rightarrow\infty)$ for fixed $0 < \sigma < \frac12$ and $|t:=\Im s|=o (p^{(1-2\sigma)/(3+2\sigma)})$.
Keywords:  Dirichlet $L$-function; mean value; Dirichlet character
Classification MSC:  11M06, 11L40
DOI:  10.21136/CMJ.2021.0189-20

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] H. Davenport: Multiplicative Number Theory. Graduate Texts in Mathematics 74. Springer, New York (2000). DOI 10.1007/978-1-4757-5927-3 | MR 1790423 | Zbl 1002.11001
[2] E. Elma: On a problem related to discrete mean values of Dirichlet $L$-functions. J. Number Theory 217 (2020), 36-43. DOI 10.1016/j.jnt.2020.05.019 | MR 4140619 | Zbl 07242300
[3] A. Ivić: The Riemann Zeta-Function: Theory and Applications. Dover Publications, Mineola (2003). MR 1994094 | Zbl 1034.11046
[4] S. Kanemitsu, J. Ma, W. Zhang: On the discrete mean value of the product of two Dirichlet $L$-functions. Abh. Math. Semin. Univ. Hamb. 79 (2009), 149-164. DOI 10.1007/s12188-009-0016-1 | MR 2545597 | Zbl 1259.11076
[5] H. Liu, W. Zhang: On the mean value of $L(m,\chi)L(n,\overline{\chi})$ at positive integers $m,n\geq 1$. Acta Arith. 122 (2006), 51-56. DOI 10.4064/aa122-1-5 | MR 2217323 | Zbl 1108.11062
[6] S. Louboutin: Quelques formules exactes pour des moyennes de fonctions $L$ de Dirichlet. Can. Math. Bull. 36 (1993), 190-196. DOI 10.4153/CMB-1993-028-8 | MR 1222534 | Zbl 0802.11032
[7] S. Louboutin: The mean value of $|L(k,\chi)|^2$ at positive rational integers $k\geq 1$. Colloq. Math. 90 (2001), 69-76. DOI 10.4064/cm90-1-6 | MR 1874365 | Zbl 1013.11049
[8] K. Matsumoto: Recent developments in the mean square theory of the Riemann zeta and other zeta-functions. Number Theory. Trends in Mathematics. Birkhäuser, Basel (2000), 241-286. DOI 10.1007/978-93-86279-02-6_14 | MR 1764806 | Zbl 0959.11036
[9] H. L. Montgomery, R. C. Vaughan: Multiplicative Number Theory. I. Classical Theory. Cambridge Studies in Advanced Mathematics 97. Cambridge University Press, Cambridge (2007). DOI 10.1017/CBO9780511618314 | MR 2378655 | Zbl 1142.11001
[10] Y. Motohashi: A note on the mean value of the zeta and $L$-functions. I. Proc. Japan Acad., Ser. A 61 (1985), 222-224. DOI 10.3792/pjaa.61.222 | MR 0816718 | Zbl 0573.10027
[11] E. C. Titchmarsh: The Theory of the Riemann Zeta-Function. Oxford Science Publications. Clarendon Press, Oxford (1986). MR 0882550 | Zbl 0601.10026
[12] Z. Xu, W. Zhang: Some identities involving the Dirichlet $L$-function. Acta Arith. 130 (2007), 157-166. DOI 10.4064/aa130-2-5 | MR 2357653 | Zbl 1154.11027

Affiliations:   Ertan Elma, Department of Pure Mathematics, University of Waterloo, 200 University Ave. West, N2L 3G1, Waterloo, ON, Canada, e-mail: eelma@uwaterloo.ca


 
PDF available at: